Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 270, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 1, 2010, 4:30 PM EDT for Newton County, Walton County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2010, 4:30 PM EDT (20:30 UTC)
- Expired
- Aug 1, 2010, 5:04 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Newton County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 72 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227
WUUS52 KFFC 012030
SVRFFC
GAC217-297-012115-
/O.NEW.KFFC.SV.W.0270.100801T2030Z-100801T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT SUN AUG 1 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN NORTH CENTRAL GEORGIA
SOUTHWESTERN WALTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 515 PM EDT
* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR WALNUT GROVE...MOVING SOUTH AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JERSEY...OXFORD...COVINGTON...PORTERDALE...NEWBORN AND MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3377 8375 3364 8372 3360 8368 3349 8368
3350 8370 3345 8378 3344 8382 3337 8386
3349 8395 3349 8403 3352 8404 3366 8392
3375 8392 3378 8396 3380 8396
TIME...MOT...LOC 2030Z 354DEG 14KT 3373 8386
$$2 follow-up statements
545
WWUS52 KFFC 012049
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT SUN AUG 1 2010
GAC297-012059-
/O.CAN.KFFC.SV.W.0270.000000T0000Z-100801T2115Z/
WALTON GA-
449 PM EDT SUN AUG 1 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WALTON COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING FOR THIS PORTION
OF WALTON COUNTY HAS MOVED SOUTH INTO NEWTON COUNTY. SEVERE WEATHER
IS NO LONGER IMMINENT IN WALTON COUNTY.
LIGHT TO MODERATE RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL
CONTINUE ACROSS EXTREME SOUTHERN WALTON COUNTY FOR THE NEXT 15 TO 20
MINUTES.
IF YOU SAW WIND DAMAGE...LARGE HAIL...OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3365 8377 3364 8372 3359 8368 3350 8368
3350 8370 3345 8378 3344 8383 3337 8386
3349 8395 3349 8403 3352 8404 3366 8392
3374 8391
TIME...MOT...LOC 2049Z 354DEG 14KT 3366 8385
$$
GAC217-012115-
/O.CON.KFFC.SV.W.0270.000000T0000Z-100801T2115Z/
NEWTON GA-
449 PM EDT SUN AUG 1 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NEWTON COUNTY...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR OXFORD...MOVING SOUTH AT 15
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALMON...COVINGTON...BRICK STORE...PORTERDALE...OAK HILL...ROCKY
PLAINS...STARRSVILLE...STEWART...NEWBORN AND MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3365 8377 3364 8372 3359 8368 3350 8368
3350 8370 3345 8378 3344 8383 3337 8386
3349 8395 3349 8403 3352 8404 3366 8392
3374 8391
TIME...MOT...LOC 2049Z 354DEG 14KT 3366 8385
$$
19059
WWUS52 KFFC 012104
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT SUN AUG 1 2010
GAC217-012113-
/O.CAN.KFFC.SV.W.0270.000000T0000Z-100801T2115Z/
NEWTON GA-
504 PM EDT SUN AUG 1 2010
...THE SEVERE THUNDERSTORM WARNING FOR NEWTON COUNTY IS CANCELLED...
THE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING FOR NEWTON
COUNTY HAVE WEAKENED AND ARE NO LONGER INDICATED TO BE SEVERE.
MODERATE RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL CONTINUE
ACROSS CENTRAL AND SOUTHERN NEWTON COUNTY FOR THE NEXT 30 TO 45
MINUTES...BUT SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORMS HAVE ENDED...AND THEN CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3365 8377 3364 8372 3359 8368 3350 8368
3350 8370 3345 8378 3344 8383 3337 8386
3349 8395 3349 8403 3352 8404 3366 8392
3374 8391
TIME...MOT...LOC 2103Z 354DEG 14KT 3361 8384
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:53 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 1, 3:53 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EDT SUN AUG 1 2010 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND A FEW ISOLATED THUNDERSTORMS POPPING ACROSS NORTH AND CENTRAL GEORGIA. THESE STORMS SEEM TO BE FORMING ALONG OR JUST NORTH OF THE OLD FRONTAL BOUNDARY THAT HAS BEEN SAGGING ACROSS CENTRAL/SOUTH GEORGIA FOR SOME TIME NOW. THUNDERSTORMS ACTIVITY OVER THE NEXT FEW DAYS SHOULD BE RATHER LIMITED AS THE STRONG SUBTROPICAL RIDGE TO OUR WEST BUILDS EAST THROUGH THE MIDDLE OF THE WEEK. THE SURFACE...ALMOST WEDGE LIKE RIDGE...BUILDS IN TO NE GA A BIT THROUGH WEDNESDAY ALSO. GA DOES REMAIN IN NORTHWEST FLOW BEING ON THE EASTERN PERIPHERY OF THE UPPER RIDGE...SO ONE OR MORE WEAK SHORTWAVES MIGHT STILL MOVE DOWN INTO OUR AREA OUT OF THE TN/MS RIVER VALLEYS. PW VALUES STAY ABOVE 1.7 INCHES THROUGH THE SHORT TERM SO ANY SHRA/TSRA DEVELOPMENT WILL RESULT IN HEAVY DOWNPOURS. THE REAL STORY CONTINUES TO BE THE HEAT...WITH NO END IN SIGHT TO THE HEAT ADVISORIES AND EXCESSIVE HEAT WARNING. MAINTAINED CURRENT LAYOUT ADVISORIES/WARNINGS THROUGH MON NIGHT THEN ADDED NW GA COUNTIES INTO THE ADVISORY FOR TUE. NEARLY THE ENTIRE AREA ASIDE FROM THE NE GA MOUNTAINS AND PORTIONS OF THE ATL AREA COULD SEE 105-110 HEAT INDICES OR GREATER THROUGH 00Z WED. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... NOT MUCH CHANGE TO OUR HOT AND HUMID CONDITIONS AS THE MID/UPPER TROPOSPHERIC RIDGE REMAINS PARKED OVER THE DEEP SOUTH FROM ARKANSAS TO GEORGIA. PROBABLY THE MOST INTERESTING FEATURE OF THE EXTENDED IS THAT THERE SEEMS TO BE A GROWING CONSENSUS IN THE GLOBAL MODELS TOWARD DEVELOPING A TROPICAL DISTURBANCE WHICH IS NOW CROSSING THE CENTRAL TROPICAL ATLANTIC OCEAN. AS LONG AS THE RIDGE REMAINS SO STRONG OVER US...WE PROBABLY WOULD NOT HAVE ANY IMPACT LOCALLY...THOUGH IT WILL BE SOMETHING TO WATCH OVER THE COMING WEEK OR MORE. && .PREV DISCUSSION... /ISSUED 220 PM EDT SUN AUG 1 2010/ .AVIATION... 18Z TAF DISCUSSION... MIXTURE OF MOSTLY VFR AND SCATTERED MVFR CONDITIONS EXPECTED TO CONTINUE ACROSS THE FORECAST AREA THROUGH 06Z. ISOLATED CONVECTION ALREADY BEGINNING TO DEVELOP...AND THIS TREND SHOULD CONTINUE... PEAKING AROUND 22Z TO 02Z. MVFR VISIBILITIES SHOULD BEGIN TO INCREASE IN COVERAGE AFTER 06Z WITH WIDESPREAD MVFR VISIBILITIES EXPECTED BY 10Z. ISOLATED TO SCATTERED IFR VISIBILITIES ALSO EXPECTED BETWEEN 10Z AND 14Z. SCATTERED MVFR TO IFR CEILINGS ALSO POSSIBLE BETWEEN 10Z AND 14Z...MAINLY IN EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA. WINDS WILL BE QUITE VARIABLE OVER THE AREA THROUGH 15Z AS THE LOW LEVEL PRESSURE GRADIENT REMAINS FAIRLY LOOSE. WEST THROUGH NORTHWEST WINDS WILL BE FAVORED THIS AFTERNOON...ESPECIALLY FROM THE ATLANTA AREA NORTH AND WEST. WINDS WILL TREND TOWARD EASTERLY OVERNIGHT... BUT WILL REMAIN VERY LIGHT. //ATL...CONFIDENCE... CONFIDENCE HIGH FOR MOST FORECAST ELEMENTS...BUT MEDIUM AT BEST FOR WIND DIRECTION. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 95 74 95 75 / 20 20 10 20 20 ATLANTA 75 95 77 94 78 / 20 20 10 20 20 BLAIRSVILLE 70 90 69 93 70 / 20 20 10 20 20 CARTERSVILLE 72 96 73 96 74 / 20 20 10 20 20 COLUMBUS 78 98 78 98 79 / 20 20 10 20 20 GAINESVILLE 75 92 75 94 76 / 20 20 10 20 20 MACON 77 97 75 97 76 / 20 30 10 20 20 ROME 72 99 74 98 75 / 20 20 10 20 20 PEACHTREE CITY 73 95 74 94 73 / 20 20 10 20 20 VIDALIA 77 96 78 94 77 / 20 30 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON... LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR... TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX. HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD... GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...JASPER... JEFFERSON...JONES...LAMAR...MACON...MARION...MERIWETHER... MONROE...MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH... PIKE...PUTNAM...SCHLEY...SPALDING...TALBOT...TALIAFERRO... TAYLOR...TROUP...TWIGGS...UPSON...WARREN...WASHINGTON...WILKES... WILKINSON. HEAT ADVISORY FROM 8 AM TO 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...COWETA...DADE... FLOYD...GORDON...HARALSON...HEARD...MURRAY...PAULDING...POLK... WALKER...WHITFIELD. && 01
Hazardous weather outlook, Aug 1, 6:13 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 AM EDT SUN AUG 1 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 613 AM EDT SUN AUG 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL OF THE AREA FOR THE NEXT FEW DAYS. MEANWHILE...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN APPALACHIANS TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAIN. GUSTY WINDS CAN BE EXPECTED AS WELL. .OTHER HAZARDS... HEAT INDICES OF 110 AND GREATER ARE EXPECTED ACROSS CENTRAL GEORGIA THIS AFTERNOON...WITH HEAT INDICES OF 105 AND GREATER COVERING THE REST OF CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA. .DISCUSSION... INSTABILITY WILL INCREASE AGAIN THIS AFTERNOON WITH CAPES CLIMBING TO ABOVE 2000. WITH THE SHORTWAVE MOVING ACROSS THE AREA...THE ADDITIONAL LIFT WILL RESULT IN SLIGHTLY ENHANCED THUNDERSTORM ACTIVITY...WITH SOME STORMS POSSIBLY BECOMING STRONG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 1, 2:53 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 PM EDT SUN AUG 1 2010 GAZ023-025-034-035-011945- 253 PM EDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN IN BARROW...GWINNETT...JACKSON AND HALL COUNTIES UNTIL 345 PM EDT... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MAYSVILLE TO HOG MOUNTAIN...MOVING SOUTHEAST AT 15 MPH. UP TO ONE AND HALF INCHES OF RAIN HAS FALLEN ACROSS PARTS OF EASTCENTRAL HALL COUNTY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS BARROW...GWINNETT...JACKSON AND HALL COUNTIES THROUGH 345 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 1, 3:42 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT SUN AUG 1 2010 GAZ034-035-047-012030- 342 PM EDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...HEAVY RAIN...AND PEA SIZED HAIL IN WALTON...BARROW AND GWINNETT COUNTIES UNTIL 430 PM EDT... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF RUSSELL TO HARBIN...MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT YARGO STATE PARK...COUNTY LINE...WINDER...RUSSELL...CARL...AUBURN...HARBIN... DACULA...BOLD SPRINGS...BETHLEHEM...WINDSOR...NICHOLASVILLE... NICHOLASVILLE...GRATIS AND CAMPTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 1, 4:06 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 PM EDT SUN AUG 1 2010 GAZ067>069-012030- 406 PM EDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 430 PM EDT... AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN MOLENA AND WOODBURY...MOVING SOUTHEAST AT 15 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Aug 1, 4:09 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 PM EDT SUN AUG 1 2010 GAZ070-012100- 409 PM EDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN LAMAR COUNTY UNTIL 500 PM EDT... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CHAPPEL MILL TO ALDORA...MOVING SOUTHEAST AT 5 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:02 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 43 min |
| Jul 31, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock | 52 min |
| Jul 31, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 31 min |
| Jul 31, 8:50 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 55 min |
| Aug 1, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 51 min |
| Aug 1, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Newton, Rockdale, Walton | 39 min |
| Aug 1, 3:59 PM EDT | Heat Advisory | FFC | Baldwin, Bartow, Bibb, Butts, Carroll, Catoosa and 37 more | 4 days |
| Aug 1, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 34 min |
| Aug 1, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.